Narcolepsy symptoms side effects

Common Questions and Answers about Narcolepsy symptoms side effects

narcolepsy

Avatar f tn Hoping someone can shead some light on problems and give me help to the answer. Weaning off medications so I know what my symptoms are and what are the side effects staying on Estradiol and synthroid and Ritalin. Have idopathic neuropathy have electromyography and nerve conduction studies done every 6 mnths. Told I had depression and anxiety turned out to be hyperthyroid then narcolepsy.
Avatar f tn m not sure what medication they had your son on for ADD but I do know they prescribe ritalin and adderall for Narcolepsy as well and the side effects of those medications can make TS, OCD and general tics worse. It is also possible that your son did not have add but Narcolepsy manifested itself as add symptoms. I highly recommend a neuro that specializes in sleep disorders they understand the ins and outs of how sleep disorders affect the brain and the central nervous system.
Avatar n tn Did he get regular follow up from his attending physician? How is his sleep now a days? Side effects of a drug is usually studied in a group of persons so all the side effects of a drug need not be present in all the individuals who take it. If a drug reaction or its side effect is seen, the person has to stop the drug and consult the attending physician or ER physician earliest.
Avatar f tn As the side effects and addiction potential is less. Some people need treatment with methylphenidate (Concerta, Ritalin, others) or various amphetamines. These medications are very effective but may sometimes cause side effects such as nervousness and heart palpitations and can be addictive.
1066766 tn?1254995664 First off, thank you for your time in reading this. I'm not sure if I posted this in the right spot, but I kept getting messages that other places were full, so I kept looking for one it would let me post it. For starters, I'm a 25 year old male, and have been having insomnia for years. It has become something I've grown used to and doesn't really bother me that much. I've always been a light sleeper, and can usually tell what's going on around me when I sleep.
Avatar m tn First of all, I'm sorry the doctor who ordered your testing didn't go more in depth in explaining the results to you. The information I'm going to give you here is based strictly upon the diagnostic criteria for different conditions; doctors use a combination of test results and diagnostic guidelines AND clinical expertise to reach diagnosis and treatment decisions, so there is no guarantee that this information pertains to your case in particular.
2144251 tn?1357326118 Hey I'm Mandy i am 17 will be 18 in july and I suffer from the same thing but since age 4 it was scary but I finally got diagnosed last year with narcolepsy with cataplexy it was a releaf to finally find out what plagued me for so long I know where you are coming from.
Avatar f tn There are other medications that can be used for narcolepsy. Talk to your doctor about the side effects you are having. Perhaps it's time for a change.
1745492 tn?1320198340 I have symptoms that some people say are consistent with narcolepsy. However, all I have seen are people with severe narcolepsy, and I'm not as bad as them. I do have very vivid dreams that can be stressful to me. I can write whole books on my dreams because they are so vivid. They are so stressful sometimes that I wake up sweating. I can fall asleep quick. As in I can take an short nap, say an hour, and still dream. I do not sleep well at night and have very interrupted sleep.
Avatar m tn See a sleep center. Recurrent "Bells Palsy," memory problems, insomnia symptoms, chronic pain, and twitchy feelings in muscles are actually very characteristic of narcolepsy with cataplexy. In fact, often times, it's not "Bells Palsy," but cataplexy. Viruses and some vaccines (namely the H1N1) can actually precipitate this, but it can happen seemingly in random fashion, too. Common misdiagnoses are depression, epilepsy, and migraines.
Avatar f tn But the best thing about the drug is u take it at night in 2 doses then by morning the medicine is out of your system so no unwanted side effects. You might want to check with your doctor about it and you can go to their website for more info it is www.xyrem.com... good luck and good sleep..
631119 tn?1222782326 For the past 4 days i have been experiencing new side effects that are STRANGE. I find that taking one pill makes me extremely dizzy and light headed (this was not the case before). I also keep getting these "shock" sensations going through my brain then traveling throughout my whole body. My heart rate is also abnormally high. I've been taking this medication for a while now and have never had a problem, now all of a sudden my body is acting like i've never had it before.
Avatar f tn I would really like some feedback to those who are taking this- what kind of side effects you have had, has it really helped, what should I be aware of that maybe they wouldn't tell me?? (I know, I sound paranoid, but I've ended up in the ER unresponsive from my doctor and pharamasist not informing me that I couldn't take my stimulants with daytime tylenol cold- when I had the flu! So sometimes I feel like these doctors are going to kill me by all these different medications)!
531282 tn?1229966724 One of the major side effects for lexapro is somnolence. Somnolence is described as a prolonged drowsiness or sleepiness.
Avatar f tn had a mild stroke during that time as well. I notice the side effects but cant tell when the actual attack happened. They havent affected my speech or movement....just my brain seeming to get stuck....i have to focus to get it working right. One of the side effects seems to be abnormally long periods of sleeping...this last time was the worst...slept almost 24 hours without waking up even to go to bathroom! Someone mentioned "blackouts" is this what the blackouts are?
Avatar f tn I have seen a lot of posts on bad side effects of Savella. Has anyone taken savella and had positive results? Any input would be appreciated.
Avatar f tn I found that going Homeopathic is better, don't have to worry about the side effects, & it helps the body balance itself out instead of "trying" to cover the symptoms. Best of luck to you on that. & Happy New Year!!!!
Avatar m tn I had it with just sleepiness during the day and what looked like insomnia at night for probably about 15-20 years before I ended up with more serious symptoms of narcolepsy that actually included cataplexy (random muscle weakness that can either be isolated, or widespread). The cataplexy manifested first in my face, as what looked like episodes of Bells Palsy that came and went when I was tired, stressed, or even when I was happy and smiling.
Avatar n tn I had it with just sleepiness during the day and what looked like insomnia at night for probably about 15-20 years before I ended up with more serious symptoms of narcolepsy that actually included cataplexy (random muscle weakness that can either be isolated, or widespread). The cataplexy manifested first in my face, as what looked like episodes of Bells Palsy that came and went when I was tired, stressed, or even when I was happy and smiling.
739988 tn?1386672969 Last night I took 2 iberuphen with the PM sleep aid ..
1616953 tn?1443835511 Adderall is a prescription drug that has some side effects on the liver and kidneys, Cannot be taken for long periods of time. Doctors often use Adderall to treat narcolepsy and sleepiness which is a sleep disorder.